Ask The Doctors: April 2010

Steroids and Osteoporosis . . . Lyme Disease . . . Psoriasis/Arthritis Link

0
It is true that systemic steroid therapy can cause osteoporosis, which can lead to fractures of the vertebrae and other bones. Steroids are very effective in decreasing inflammation, and therefore pain. They do, however, produce side effects, one of which is osteoporosis. Steroids should always be monitored by your doctor and given for only significant medical conditions. Steroid injections into your joints four to five times a year will have very little effect on your overall system since the body will have been exposed to very little of the injected medication. Unless abused, joint steroid injections are not associated with generalized osteoporosis either in the elderly or in younger patients.
To continue reading this article or issue you must be a paid subscriber

Subscribe to Arthritis Advisor

Get the next year of Arthritis Advisor for just $20. And access all of our online content - over 1,000 articles - free of charge.
Subscribe today and save 36%. It's like getting 4 months FREE!
Already Subscribed?
| |

LEAVE A REPLY

Please enter your comment!
Please enter your name here